Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 6, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Apr 30, 2004, 6:55 AM CDT for Jefferson Parish, Lafourche Parish, Plaquemines Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2004, 6:55 AM CDT (11:55 UTC)
- Expired
- Apr 30, 2004, 9:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson Parish, LA, Lafourche Parish, LA, Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1025 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 301202 FFWNEW LAC051-057-075-301400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 655 AM CDT FRI APR 30 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL JEFFERSON PARISH IN SOUTHEAST LOUISIANA CENTRAL LAFOURCHE PARISH IN SOUTHEAST LOUISIANA NORTHERN AND CENTRAL PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA * UNTIL 900 AM CDT * AT 655 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL MOVING ACROSS AREAS OF CENTRAL LAFOURCHE...CENTRAL JEFFERSON...AND NORTHERN AND CENTRAL PLAQUEMINES PARISHES. THESE AREAS HAVE ALREADY RECEIVED HEAVY RAINFALL OVERNIGHT WITH RADAR ESTIMATES INDICATING 5 TO 9 INCHES OF RAIN IN SOME LOCATIONS. LAW ENFORCEMENT OFFICIALS REPORTED SIGNIFICANT STREET FLOODING IN LAROSE...LAFITTE AND BARATARIA. IN ADDITION...A FEW APARTMENT BUILDINGS HAVE BEEN FLOODED IN LAROSE. ADDITIONAL RAINFALL WILL ONLY INCREASE THE FLOODING PROBLEMS IN THE WARNED AREA. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 2966 9030 2958 9017 2962 8984 2982 9000 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 4:30 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 30, 4:30 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 430 AM CDT FRI APR 30 2004 .DISCUSSION... MAIN FORECAST CONCERN CENTERS AROUND CONVECTIVE TRENDS THROUGH THE WEEKEND. PERSISTENT AREA OF CONVECTION OVERNIGHT ACROSS AREAS MAINLY TO THE SOUTH OF LAKE PONTCHARTRAIN NOW BEGINNING TO INCREASE IN AREAL COVERAGE WITH ADDITIONAL CONVECTION DEVELOPING ACROSS THE COASTAL WATERS JUST TO THE SOUTHWEST OF THE FORECAST AREA. THIS INCREASE IN CONVECTION APPEARS TO BE IN RESPONSE TO APPROACHING WEAK SHORT WAVE MOVING OFF THE TEXAS COAST AND INCREASING UPPER LEVEL DIFFLUENCE OVER THE AREA EVIDENT IN SATELLITE IMAGERY. WE EXPECT CONVECTION COVERAGE INCREASE DURING THE MORNING HOURS AS THIS SHORT WAVE MOVES ACROSS THE AREA WITH A SHORTWAVE TROUGH NOW MOVING ACROSS CENTRAL TEXAS APPROACHING THE AREA DURING THE AFTERNOON. AS A RESULT...MORE THAN ONE ROUND OF CONVECTION EXPECTED TODAY AND PLAN TO INDICATE LIKELY POPS ACROSS THE FORECAST REGION. SO FAR MOST OF THE HEAVIER RAIN OVERNIGHT HAS OCCURRED ACROSS MARSH AREAS...HOWEVER LOCALLY HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE DURING THE DAY ACROSS THE FORECAST AREA SIMILAR TO YESTERDAY. MODELS FORECAST THE CONVECTION TO PUSH EAST AND DIMINISH OVERNIGHT...THEREFORE SCATTERED CONVECTION LOOKS GOOD FOR THE SECOND FORECAST PERIOD. ON SATURDAY... THE SOUTHERN STREAM UPPER LOW/TROUGH MOVING ACROSS THE CENTRAL/SOUTHERN ROCKIES AND SOUTHWEST CONUS TODAY WILL PUSH INTO THE SOUTHERN PLAINS AND BEGIN TO PHASE WITH A NORTHERN STREAM TROUGH. THE ETA SOLUTION IS MORE DISTINCT WITH THE SOUTHERN STREAM SYSTEM THAN THAT OF THE GFS AND IS SLOWER IN MOVING THE ASSOCIATED COLD FRONT ACROSS THE AREA. WE PLAN TO CONTINUE TO PUSH THE COLD FRONT ACROSS THE FORECAST AREA SATURDAY NIGHT AND EARLY SUNDAY. CONVECTION WILL AGAIN BE ON THE INCREASE DURING THE DAY SATURDAY AND CONTINUE THROUGH SATURDAY NIGHT BEFORE GRADUALLY DIMINISHING DURING THE DAY SUNDAY. WE WILL DISCOUNT THE RATHER STRONG WAVE THAT THE GFS FORECASTS TO DEVELOP ALONG THE FRONT SUNDAY OVER THE GULF. RIGHT REAR QUADRANT OF UPPER JET SHOULD ENHANCE CONVECTION LATE SATURDAY. CANNOT RULE OUT ISOLATED SEVERE STORMS TODAY...BUT A BETTER CHANCE FOR SEVERE WEATHER WILL OCCUR LATE SATURDAY AND SATURDAY NIGHT. WE BELIEVE THE MAIN THREAT FORM THE THUNDERSTORMS TODAY IS LIKELY TO BE LOCALLY HEAVY RAINFALL. DRY CONDITIONS SHOULD PREVAIL THROUGH MUCH OF THE NEXT WORK WEEK WITH AN UPPER RIDGE BUILDING OVER THE AREA DURING MIDDLE AND LATTER PART OF THE PERIOD. && .PRELIMINARY POINT TEMP/POPS... MCB 80 66 81 59 / 60 30 60 60 BTR 82 67 82 60 / 60 30 60 60 MSY 80 68 83 65 / 60 30 50 60 GPT 79 68 80 66 / 60 40 50 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 11
Hazardous weather outlook, Apr 30, 6:00 AM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 AM CDT FRI APR 30 2004 GMZ530-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301600- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 600 AM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND AND THIS EVENING BEFORE DIMINISHING OVERNIGHT. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL. IN ADDITION TO THE HEAVY RAINFALL THREAT...THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS...AND SMALL HAIL. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL SATURDAY AFTERNOON AND SATURDAY NIGHT. MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP SUNDAY AND CONTINUE MONDAY AS OFFSHORE FLOW INCREASES IN THE WAKE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Apr 30, 2:00 AM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 200 AM CDT FRI APR 30 2004 LAZ039-040-059-061>064-067>070-MSZ077-080>082-300730- HANCOCK-HARRISON-JACKSON-LOWER JEFFERSON-LOWER LAFOURCHE- LOWER PLAQUEMINES-LOWER ST BERNARD-ORLEANS-PEARL RIVER-ST TAMMANY- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD- WASHINGTON- 200 AM CDT FRI APR 30 2004 ...TORNADO WATCH EXPIRED... TORNADO WATCH 129 HAS BEEN ALLOWED TO EXPIRE. THE TORNADO THREAT THAT WAS IN EFFECT FOR THE WATCH AREA HAS WEAKENED. CLUSTERS OF THUNDERSTORMS THOUGH ARE STILL IMPACTING MUCH OF THE SOUTHEAST LOUISIANA COASTAL PARISHES. THESE STORMS ARE STILL CAPABLE OF PRODUCING STRONG GUSTY WINDS...FREQUENT LIGHTNING AND SMALL HAIL. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:39 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 36 min |
| Apr 29, 9:22 PM CDT | Special Marine Warning | LIX | 113 min | |
| Apr 29, 11:53 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 29, 11:53 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 30, 12:40 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 30, 1:46 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 29 min |
| Apr 30, 3:50 AM CDT | Special Marine Warning | LIX | 85 min | |
| Apr 30, 5:15 AM CDT | Special Marine Warning | LIX | 90 min | |
| Apr 30, 5:20 AM CDT | Flash Flood Warning | LIX | Jefferson, Plaquemines | 115 min |
| Apr 30, 6:05 AM CDT | Special Marine Warning | LIX | 85 min | |
| Apr 30, 7:27 AM CDT | Special Marine Warning | LIX | 93 min | |
| Apr 30, 1:40 PM CDT | Flash Flood Warning | LIX | Iberville, Pointe Coupee, West Baton Rouge | 3 hr |
| Apr 30, 6:30 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee | 30 min |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.